Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Cade Please help me to understand
Apr 8, 2003

Ok, I am off all the wasting drugs and now am on viread and trizivir only. What can I do to get my body fat back? Is it working out or food or more drugs, or a combination of. Thanks Tony

Response from Ms. Fields-Gardner

By being off all "wasting drugs" I will assume that you mean the medications that have been associated with fat wasting. Switches in medications have shown a very slight and fairly slow change in body fat deposition in some research. One of the problems may be the viscious cycle that occurs when you lose subcutaneous fat, which can lead to additional insulin resistance, which can lead to more loss in subcutaneous fat, and so on.

Adequate amounts of food to allow the body the additional calories to store without going overboard may be a good start. Exercise has also been used to improve fat deposition by improving insulin sensitivity. Medications that are under study and observation include those under the category of hormonal modulation and insulin sensitizers. While we wait for reasonable research, you may want to talk with your doctor and dietitian about medications and diet strategies to promote insulin sensitivity and break the cycle of lipoatrophy. Diet strategies will include adequate calories, inclusion of fiber and antioxidant sources (fruits/veggies, soy, and whole grains), and a more even distribution of carbohydrate throughout the day.

Best wishes!


Previous
ventral hernia?
Next
lipodystrophy and diarrhea

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement